CLL Support Association
9,245 members14,617 posts

Vision problem

Hi, I have been having treatment since November 2016, a combination of Obinutuzumab and Chlorambucil. I am having difficulty with my vision. Neither my old or new prescription glasses make my distance vision any clearer. I can see better without either glasses but I still can’t read the registration plate of the car in front of me whilst drinking let alone direction signs, etc.

Has anyone else experienced any difficulties with their eyesight!!

Thanks, Eileen

9 Replies
oldestnewest

Firstly a word of caution!

If you are still driving please stop!

You should be able to read a number plate at 20 yards to drive legally!

Secondly you must visit your optician to get your eyes checked.

It could well be that you have cataracts and you need to get these checked.

In respect of this being a side effect of treatment please check with your medics.

Also please stop drinking and driving!

Hope this helps.

2 likes
Reply

That was a mistake I wrote ‘driving’ I haven’t had a drink since I started treatment 2 months ago, not even Xmas day!!! I’ve been to see the optician but she seems to think it’s the chemo.

1 like
Reply

Eileen, surely you meant to type "driving" and not "drinking"---We all have those mishaps now and then, since the spellchecks "think" we don't know how to spell.

I agree with the idea of your needing an opthamologist to check your eyes.

While the problem may be related to your medications, the people to ask are your treatment team. The 2 posts below are in related topics which is next to your open post (at least if on desktop).

Not the same meds, but may be helpful to see how others have handled failing vision while on treatment.

Is blurry vision related to CLl

Change in vision/Imbruvica-Venclexta

Sorry, I can't seem to get the site addy so you can just click on them--but if you type a title in the Search thingy, you can access.

2 likes
Reply

ABC, I made a mistake in which eye dr. you need to see---it needs to be an Opthamoligist. Optometrists do not do the thorough work up that would point to any problem beyond glasses needed or not. AND tell him/her you have Chronic Lymphocytic Leukemia.

Reply

Thanks for your reply. I need to find an Opthamologist?

Reply

Hi Eileen, I had exactly the same reaction after my first couple of treatments on this regime, blurry vision and disorientation. The team arranged a very speedy appointment with the emergency eye clinic and a macular scan followed. No macular disease thank goodness but cataracts in both eyes. The blurry vision and disorientation have greatly improved and I guess the cataracts will have to wait until treatment has finished! So, did the treatment exacerbate the condition, the clinical team didn’t have an answer.

Best wishes

Shooey

1 like
Reply

Please be aggressive about getting an answer to your vision changes! You should not be driving until you do! This could be anything from dry eye to cataracts, or could be CLL or medication related. You need an opthamologist familiar with CLL who will work with your hematologist!

1 like
Reply

Thank you. I will have a word with my consultant the next treatment.

Reply

Hi Eileen Abc123qaz ,

I'm concerned about your reply Thank you. I will have a word with my consultant the next treatment.

From your use of "consultant" I'm guessing you are in the UK or another national health system, but I would encourage you to arrange for an eye disease specialist (opthamologist) to see your eyes now, or very soon rather than later.

Eye issues as you describe are not something to subject to "watch & wait" and all the consultant might do is tell you to get an appointment. If you need a referral - get it by phone or from your GP-PCP.

Since it sounds like your distance vision is the primary symptom, it may be cataracts which are age related. Some of our CLL treatments ( steroids ) tend to accelerate cataracts and the aging of our eyes.

There are several past postings about blurry vision - see the "Related Posts" box at the top right column on this page. But those seem different than your distance vision changes.

Please see an eye specialist soon.

Len

3 likes
Reply

You may also like...